News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Strange intense nausea, vomiting, diarhea


 comboverjones - Sun Dec 28, 2008 9:54 pm

Last night I woke up every hour with intense nausea and vomited and/or had diarhea, about 5 times total. Today I've been sleeping on and off, drinking water, and eating soup. I've had diarhea a few times today always after urinating. I keep feeling worse and worse. Is this a known stomach bug? What should I do? When will it end?
 John Kenyon, CNA - Tue Dec 30, 2008 12:10 am

User avatar Hello -

This is very likely a strain of the currently very popular norovirus which has been making the rounds. It comes on rather abruptly, causes all the symptoms you describe, and the acute phase usually lasts about three days, after which the patient usually starts to feel progressively less ill, but may feel weak and listless for another few days. The GI tract slowly recovers from the insult, but for the first few days it is often difficult to eat anything (or even think about eating). It is important, however to keep one's self properly hydrated, so sips of clear liquids are strongly urged as tolerated, which you've been doing.

You'll know when the acute phase has passed because you'll actually begin to feel some mild hunger again. Start with bland diet and advance as tolerated. Rest and fluids, as you've been doing, is pretty much the rest of it.

I hope you're feeling well soon. If the acute phase of this lasts more than four days, by all means have yourself seen. This should begin to get better by then, however, as it is classic for norovirus. Good luck to you. Follow up with us here as needed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here